Drought, La Salle
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Lack of significant rainfall beginning in October of 2007 led to moderate drought conditions developing in January of 2008 in La Salle, Webb, McMullen, Duval, Live Oak, Jim Wells, Bee, San Patricio, Nueces and Kleberg counties. S.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Lack of significant rainfall beginning in October of 2007 led to moderate drought conditions developing in January of 2008 in La Salle, Webb, McMullen, Duval, Live Oak, Jim Wells, Bee, San Patricio, Nueces and Kleberg counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html).
The primary impact of this drought in January was a wildfire threat across South Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 31, 9:16 PM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
916 PM CST MON DEC 31 2007
.UPDATE...THE STRONG COLD FRONT WAS SWIFTLY MOVING SOUTH ACROSS
THE REGION AND WILL EXIT THE CWA/MWA AT OR BEFORE MIDNIGHT. ONLY
ADJUSTMENTS WERE TO ADD WIND GUSTS 30-40 MPH(WEST TO EAST) AND A
TAD MORE CLOUDINESS FOR THE CWA THROUGH TUESDAY MORNING.
OTHERWISE...ALL WATCHES AND WARNINGS FOR THE LAND/WATER REMAIN VALID.
&&
.AVIATION....CLEAR SKIES AND UNLIMITED VISIBILITIES THROUGH THE
PERIOD. WITH THE FRONT NOW PUSHING THROUGH THE COASTAL BEND...WIND
WILL BECOME NORTH AND NORTHEAST AND PICK UP IN INTENSITY...REMAINING
GUSTY THROUGH THE REMAINDER OF THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 41 59 30 57 35 / 0 0 0 0 0
VICTORIA 36 56 25 53 29 / 0 0 0 0 0
LAREDO 41 59 32 56 33 / 0 0 0 0 0
ALICE 39 59 27 57 30 / 0 0 0 0 0
ROCKPORT 41 57 32 55 40 / 0 0 0 0 0
COTULLA 36 58 26 55 27 / 0 0 0 0 0
KINGSVILLE 41 59 28 58 31 / 0 0 0 0 0
NAVY CORPUS 42 57 34 57 42 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 3 AM CST TUESDAY THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING ZONES: BEE...DUVAL...GOLIAD...
JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...VICTORIA...
WEBB.
RED FLAG WARNING FROM 3 AM TO 3 PM CST TUESDAY FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...REFUGIO...SAN
PATRICIO.
GM...SMALL CRAFT ADVISORY FROM 12 PM TUESDAY TO 6 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
GALE WARNING UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING ZONES:
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...WATERS PORT
ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
BB/85...UPDATE
JV/71...AVIATIONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 413 AM CST MON DEC 31 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 413 AM CST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS EVENING. STRONG OFFSHORE FLOW WILL DEVELOP BEHIND THE FRONT TONIGHT AND PERSIST INTO TUESDAY MORNING. GALE FORCE CONDITIONS ARE LIKELY OFFSHORE DURING THIS TIME FRAME ALONG WITH STRONG SMALL CRAFT ADVISORY CONDITIONS OVER THE NEARSHORE GULF WATERS AND BAYS. A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE GULF WATERS AND BAYS TONIGHT THROUGH MUCH OF TUESDAY. SMALL CRAFT ARE URGED TO REMAIN IN PORT TONIGHT AND TUESDAY MORNING. LOW RELATIVE HUMIDITY VALUES WILL ALSO OCCUR TODAY. FUELS AND VEGETATION ACROSS SOUTH TEXAS REMAIN VERY DRY AND DORMANT. THE FIRE DANGER WILL REMAIN ELEVATED ACROSS SOUTH TEXAS TODAY THROUGH NEW YEARS DAY WITH THESE VERY DRY FUELS...LOW RELATIVE HUMIDITY VALUES AND POTENTIAL FOR ACCIDENTAL FIRES FROM FIREWORKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FIRE DANGER WILL BE ELEVATED EVEN FURTHER ON TUESDAY...AS GUSTY NORTH WINDS BEHIND THE FRONT COINCIDE WITH LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY. A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS TUESDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS OVER THE BAYS AND NEARSHORE WATERS. WINDS WILL GRADUALLY DECREASE TUESDAY NIGHT AND WEDNESDAY...RESULTING IN THE LOWERING OF SMALL CRAFT ADVISORY CONDITIONS BY TUESDAY EVENING OVER THE BAYS...AND BY WEDNESDAY EVENING OVER THE GULF WATERS. FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY MORNING FOR NEARLY ALL OF SOUTH TEXAS...EXCEPT NEAR THE IMMEDIATE COAST...THEN AGAIN ON THURSDAY MORNING FOR MOST INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/GW
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78913, 78914, 78915, 78916, 78917, 78918, 78919, 78921, 78922, 78923.